MAUDE Adverse Event Report: MEDTRONIC; MEDTRONIC YANKAUER IN ANTERIOR TOTAL HIP PACK-LF

MEDTRONIC; MEDTRONIC YANKAUER IN ANTERIOR TOTAL HIP PACK-LF
Catalog Number DYNJ0984486G
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that during an unidentified left hip procedure, the yankauer tip broke off and fell into the surgical site.The facility reported that this incident occurred in the middle of the procedure and that the or staff was required to "investigate and find broken pieces" for retrieval.No information was provided to the manufacturer as to what instruments were used during the retrieval process or how many yankauer tip pieces were retrieved from the surgical site.The facility reported "no guarantee that all pieces retrieved." the patient was under general anesthesia at the time of this incident.No impact to the patient, the patient's stability, to the procedure, or to the total length of the procedure was reported.No information was received regarding the events that took place leading up to the reported yankauer tip break and if this break occurred during normal use of the device.No serious injury, additional medical intervention, or follow-up care reported.No sample was returned to the manufacturer for evaluation.Due to the reported incident, this is an mdr reportable event.If additional relevant information becomes available, this report will be reopened and reevaluated.
 
Event or Problem Description
It was reported that during an unidentified left hip procedure, the yankauer tip broke off and fell into the surgical site.

Common Device Name
MEDTRONIC YANKAUER IN ANTERIOR TOTAL HIP PACK-LF
Manufacturer (Section D)
MEDTRONIC
710 medtronic parkway
minneapolis MN 55432 5604
MDR Report Key7507942
Report Number1423395-2018-00027
Device Sequence Number13507365
Product Code OJH
UDI-Device Identifier10889942552702
UDI-Public10889942552702
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue NumberDYNJ0984486G
Device Lot Number18AK0679
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2018
Initial Report FDA Received Date05/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR